Alert archive / Illinois / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 108, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Jun 17, 2017, 10:09 PM CDT for Champaign County, Vermilion County, Illinois. It was in force for 52 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 17, 2017, 10:09 PM CDT (03:09 UTC)
- Expired
- Jun 17, 2017, 11:01 PM CDT
- In force
- 52 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Champaign County, IL, Vermilion County, IL
The radar
The Lincoln radar (KILX), 117 km from the middle of the area, began a volume at 03:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 17, 10:15 PM CDT | TSTM WND DMG | Rantoul, IL | 1500 BLOCK OF LOWREY...TREE BLOWN DOWN...FAR EAST SIDE OF TOWN. |
| Jun 17, 10:15 PM CDT | TSTM WND DMG | Rantoul, IL | NUMEROUS TREE BRANCHS DOWN WEST OF TOWN AROUND THE 600 BLOCK. POWERLINE DOWN EAST SIDE OF TOWN. |
| Jun 17, 10:30 PM CDT | TSTM WND GST 60 | Potomac, IL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 17, 5:39 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 3.2 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 606 J/kg
- Mixed-layer CIN
- -96 J/kg
- Mixed-layer LCL
- 1403 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 134 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 5.3
The text
As transmitted.
036
WUUS53 KILX 180309
SVRILX
ILC019-183-180430-
/O.NEW.KILX.SV.W.0108.170618T0309Z-170618T0430Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lincoln IL
1009 PM CDT SAT JUN 17 2017
The National Weather Service in Lincoln has issued a
* Severe Thunderstorm Warning for...
Vermilion County in east central Illinois...
Northeastern Champaign County in east central Illinois...
* Until 1130 PM CDT
* At 1008 PM CDT, a severe thunderstorm was located near Paxton,
moving east-southeast at 50 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Danville, Rantoul, Hoopeston, Tilton, Oakwood, Rossville,
Thomasboro, Gifford, Potomac, Rankin, Bismarck, Ludlow, Royal,
Henning, Collison, Dewey, Vermilion County Airport, Flatville,
Middle Fork Wildlife Area and Armstrong.
This includes the following highways...
Interstate 57 between mile markers 245 and 257.
Interstate 74 between mile markers 207 and 220.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4027 8833 4040 8825 4040 8794 4049 8793
4049 8753 4006 8753
TIME...MOT...LOC 0308Z 278DEG 41KT 4050 8804
HAIL...<.75IN
WIND...60MPH
$$
Barnes2 follow-up statements
577
WWUS53 KILX 180334
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
1034 PM CDT SAT JUN 17 2017
ILC019-180343-
/O.CAN.KILX.SV.W.0108.000000T0000Z-170618T0430Z/
Champaign-
1034 PM CDT SAT JUN 17 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CHAMPAIGN COUNTY
IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A severe thunderstorm watch remains in effect until 100 AM CDT for
east central Illinois.
LAT...LON 4006 8753 4017 8795 4022 8794 4023 8793
4043 8794 4049 8793 4049 8753
TIME...MOT...LOC 0333Z 278DEG 41KT 4046 8767
$$
ILC183-180430-
/O.CON.KILX.SV.W.0108.000000T0000Z-170618T0430Z/
Vermilion-
1034 PM CDT SAT JUN 17 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM CDT
FOR VERMILION COUNTY...
At 1033 PM CDT, severe thunderstorms were located along a line from
Hoopeston to Collison, moving east at 45 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Danville, Hoopeston, Tilton, Oakwood, Rossville, Potomac, Rankin,
Bismarck, Henning, Collison, Vermilion County Airport, Middle Fork
Wildlife Area, Armstrong, Alvin and Kickapoo State Park.
This includes Interstate 74 between mile markers 207 and 220.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4006 8753 4017 8795 4022 8794 4023 8793
4043 8794 4049 8793 4049 8753
TIME...MOT...LOC 0333Z 278DEG 41KT 4046 8767
HAIL...<.75IN
WIND...60MPH
$$
Barnes930
WWUS53 KILX 180401
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
1101 PM CDT SAT JUN 17 2017
ILC183-180411-
/O.CAN.KILX.SV.W.0108.000000T0000Z-170618T0430Z/
Vermilion-
1101 PM CDT SAT JUN 17 2017
...THE SEVERE THUNDERSTORM WARNING FOR VERMILION COUNTY IS
CANCELLED...
The storm which prompted the warning has moved out of the area.
Therefore the warning has been cancelled.
A severe thunderstorm watch remains in effect until 100 AM CDT for
east central Illinois.
LAT...LON 4006 8753 4017 8795 4022 8794 4023 8793
4043 8794 4049 8793 4049 8753
TIME...MOT...LOC 0359Z 278DEG 41KT 4041 8725
$$
BarnesWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 8:53 PM CDT, 1 hour 16 minutes earlier.
Area forecast discussion, Jun 17, 8:53 PM CDT, 1 hour 16 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 853 PM CDT Sat Jun 17 2017 .UPDATE... Issued at 853 PM CDT Sat Jun 17 2017 Clusters of strong/severe storms are expanding as a pair of MCS's (one over northern Illinois and the other over Kansas/western Missouri) start to converge. First cluster currently moving across the northern CWA with another increasing across west central Illinois. Areas south of I-70 will likely hold off on the activity until midnight or later, but storms will continue to march east-southeast across the remainder of the forecast area for the next several hours. General trends already in place with the gridded forecasts, but will update the PoP trends to reflect the latest trends. && .SHORT TERM...(This evening through Sunday) ISSUED AT 233 PM CDT Sat Jun 17 2017 Cold front lingering to the NW this afternoon moving closer to the region and will be driving tonights weather and into tomorrow. Hot and muggy air in the boundary layer is in place over the region. However, much of the anticipated convection is very conditional on several elements. Surface based parcels with dewpoints in the upper 60s/near 70 result in a significant CAPE close to 2000 J/kg on the 18z special sounding at ILX. However, a slight alteration to the sounding, mixing those dewpoints a bit...if only to how dry it is at 50ft AGL, results in a major loss of CAPE and a far more substantial cap. Shear is delayed with the wave aloft and the boundary later tonight, as well as rather bleak lapse rates that the models have had correctly all along. Models are very split on timing and intensity...both prefrontal as well as later tonight along the boundary. So much of this afternoon/evening is highly contingent on a loss of the cap... or something to turn the boundary layer over in the way of a small outflow or the front itself. The window for surface based convection this afternoon will be somewhat limited. That being said, tonights pops will remain in the likely category as even weak convergence at front should assist in showers and thunderstorms, with potential for damaging winds and hail with the more intense storms. SPC has maintained an Enhanced Risk for much of Central IL tonight, even with the uncertainty. Precip will likely run into tomorrow morning...slowly ending west to east. Air behind the front is not that much cooler and tomorrows highs are still expected in the upper 70s/lower 80s. .LONG TERM...(Sunday night through Saturday) ISSUED AT 233 PM CDT Sat Jun 17 2017 Beyond Sunday and behind the front, that slightly cooler/drier airmass will keep Central IL in the upper 70s/lower 80s and overnight lows in the upper 50s/lower 60s on Monday and Tuesday. Wednesday the surface flow turns around to more southerly at the surface in a zonal regime aloft...similar to the pattern of last week...with occasional precip chances and warming temperatures through the end of the week. && .AVIATION...(For the 00Z TAFS through 00Z Sunday evening) Issued at 646 PM CDT Sat Jun 17 2017 Convection has fired to the north and northwest this evening. Timing some of the storms and anticipating for further development at least through 06z in PIA SPI as well as a right moving trend in the larger developing complexes, diving south into more unstable air, if briefly. General use of VCTS throughout the night in the rest of the sites as the weak front dives into the region. Wind shift across the boundary is subtle to a more westerly... or slightly north of westerly shift. Potential for lower cigs right along and behind the boundary briefly towards dawn. Otherwise, westerly winds and VFR tomorrow afternoon. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...Geelhart SHORT TERM...HJS LONG TERM...HJS AVIATION...HJS
Hazardous weather outlook, Jun 17, 3:30 PM CDT, 6 hours 39 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 330 PM CDT Sat Jun 17 2017 ILZ027>031-036>038-040>043-047>051-180730- Cass-De Witt-Fulton-Knox-Logan-Marshall-Mason-McLean-Menard- Morgan-Peoria-Sangamon-Schuyler-Scott-Stark-Tazewell-Woodford- 330 PM CDT Sat Jun 17 2017 This Hazardous Weather Outlook is for portions of central Illinois and west central Illinois. .DAY ONE...TONIGHT... There is an Enhanced Risk for severe thunderstorms this evening. Current indications suggest the primary time frame for severe weather will be roughly from 6 pm through 10 pm. Damaging winds, large hail, isolated tornadoes, along with heavy rainfall, will be possible with the storms before they shift rapidly to the southeast later this evening. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... The next chance for thunderstorms will be late Wednesday night into Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation will be needed late this afternoon through this evening. The primary time frame will be from 6 pm until 10 pm. ILZ044>046-052>057-061-062-066-180730- Champaign-Christian-Coles-Cumberland-Douglas-Edgar-Effingham- Macon-Moultrie-Piatt-Shelby-Vermilion- 330 PM CDT Sat Jun 17 2017 This Hazardous Weather Outlook is for portions of central Illinois, east central Illinois and southeast Illinois. .DAY ONE...TONIGHT... There is an Enhanced Risk for severe thunderstorms this evening. The primary time frame for severe weather will be roughly from 8 pm until Midnight. Damaging winds, large hail, isolated tornadoes, along with heavy rainfall will be possible with the storms before they shift rapidly to the southeast of the area around Midnight. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... A few thunderstorms may linger into early Sunday morning near the Interstate 70 corridor. None of these storms are expected to be severe. The next chance for thunderstorms will be late Wednesday into Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation will be needed this evening. At this time it appears the primary time frame would be from 8 pm until Midnight. ILZ063-067-068-071>073-180730- Clark-Clay-Crawford-Jasper-Lawrence-Richland- 330 PM CDT Sat Jun 17 2017 This Hazardous Weather Outlook is for portions of east central Illinois and southeast Illinois. .DAY ONE...TONIGHT... There is a Slight Risk for severe thunderstorms later tonight. Current indications suggest the primary time frame for the strong thunderstorms will be roughly from 10 pm through 2 am. Damaging winds, large hail, along with heavy rainfall will be possible with the storms. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... Scattered thunderstorms will be possible into early Sunday afternoon over parts of southeast Illinois. No severe weather is expected. The next chance for thunderstorms over southeast Illinois will be Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed tonight, roughly from 10 pm through 2 am. Bak
In the hours before
Local storm report, Jun 17, 9:08 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
908 PM CDT SAT JUN 17 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM TSTM WND DMG 4 NNW ROANOKE 40.85N 89.23W
06/17/2017 WOODFORD IL EMERGENCY MNGR
NEAR 1820 N AND 1700 E...DETACHED GARAGE LEVELED...DAIRY
BARN DAMAGED...18-20 INCH TREES BLOWN DOWN.
&&
JRPLocal storm report, Jun 17, 9:19 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
919 PM CDT SAT JUN 17 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 PM TSTM WND GST LEXINGTON 40.64N 88.78W
06/17/2017 M75 MPH MCLEAN IL EMERGENCY MNGR
&&
JRPLocal storm report, Jun 17, 9:30 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
930 PM CDT SAT JUN 17 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 PM HEAVY RAIN EUREKA 40.72N 89.28W
06/17/2017 M2.05 INCH WOODFORD IL PUBLIC
&&
JRPLocal storm report, Jun 17, 9:53 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
953 PM CDT SAT JUN 17 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0946 PM FLASH FLOOD PEORIA 40.74N 89.61W
06/17/2017 PEORIA IL EMERGENCY MNGR
AREA OF KNOXVILLE ROAD AND PIONEER PARKWAY. REPORTED 4 TO
5 FEET OF WATER IN PARKING LOT.
&&
JRPLocal storm report, Jun 17, 10:02 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1002 PM CDT SAT JUN 17 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 PM TSTM WND DMG LEXINGTON 40.64N 88.78W
06/17/2017 MCLEAN IL EMERGENCY MNGR
NUMEROUS TREE LIMBS BLOWN DOWN.
&&
JRPLocal storm report, Jun 17, 10:05 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1005 PM CDT SAT JUN 17 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 PM HEAVY RAIN HENRY 41.11N 89.36W
06/17/2017 M1.37 INCH MARSHALL IL EMERGENCY MNGR
RAIN FELL IN ABOUT ONE HOUR AND A HALF. QUITE A BIT OF
STREET FLOODING.
&&
JRPThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 7:37 PM CDT | Severe Thunderstorm Warning | ILX | Marshall, Stark | 53 min |
| Jun 17, 8:02 PM CDT | Severe Thunderstorm Warning | ILX | Marshall, Peoria, Tazewell, Woodford | 43 min |
| Jun 17, 8:03 PM CDT | Flash Flood Warning | ILX | Stark | 3 hr |
| Jun 17, 8:11 PM CDT | Flash Flood Warning | ILX | Marshall | 3 hr |
| Jun 17, 8:40 PM CDT | Flash Flood Warning | ILX | Peoria, Tazewell, Woodford | 3 hr |
| Jun 17, 8:54 PM CDT | Severe Thunderstorm Warning | ILX | McLean, Woodford | 51 min |
| Jun 17, 9:10 PM CDT | Flash Flood Warning | ILX | McLean | 3 hr |
| Jun 17, 9:24 PM CDT | Severe Thunderstorm Warning | ILX | Cass, Morgan, Schuyler | 56 min |
| Jun 17, 10:06 PM CDT | Severe Thunderstorm Warning | ILX | Cass, Morgan | 39 min |
| Jun 17, 10:41 PM CDT | Severe Thunderstorm Warning | ILX | Christian, Morgan, Sangamon | 64 min |
| Jun 17, 11:37 PM CDT | Areal Flood Warning | ILX | Peoria, Tazewell, Woodford | 12 hr |
| Jun 17, 11:47 PM CDT | Flash Flood Warning | ILX | Christian, Sangamon | 3 hr |
| Jun 17, 11:55 PM CDT | Areal Flood Warning | ILX | McLean | 12 hr |
| Jun 18, 2:41 AM CDT | Special Weather Statement | ILX | Clay, Effingham | 34 min |
| Jun 18, 3:03 AM CDT | Severe Thunderstorm Warning | ILX | Clay, Effingham, Jasper, Richland | 42 min |
| Jun 18, 3:30 AM CDT | Severe Thunderstorm Warning | ILX | Crawford, Jasper, Lawrence, Richland | 45 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.